MAUDE Adverse Event Report: GYRUS ACMI, INC UROPASS AS 12/14FR X 38 CM 5/BX; ACCESSORIES, CATHETER, G-U

GYRUS ACMI, INC UROPASS AS 12/14FR X 38 CM 5/BX; ACCESSORIES, CATHETER, G-U
Model Number 61238BX
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/27/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device referenced in this report will be evaluated via picture.The investigation is ongoing.If additional information becomes available, this report will be supplemented accordingly.
 
Event or Problem Description
The customer reported to olympus, the first insertion of the urpoass 12/14fr, 38cm was successful.The flexible urf goes via the uropass to successfully reach the renal stone and conduct stone laser lithotripsy.However; urologists found it difficult to in re-insert the urpoass into the patient during the middle of a therapeutic a retrograde intrarenal surgery (rirs) procedure.The inner sheath of the uropass had broken into pieces.The procedure was delayed for approximately 15 minutes as the physician retrieved the pieces from the patient¿s ureter and bladder, using grasping forceps.The patient was under general anesthesia at the time of the event.The procedure was completed using another 61238bx uropass.According to the customer, an x-ray is routinely used for this type of procedure.There were no reports of patient harm associated with this event.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation and device evaluation.The device was returned to olympus for inspection, and the findings are as follows: the picture shows that the white inner sheath was fractured into multiple pieces.All the fragments appear to have been retrieved.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been over 5 years since the subject device was manufactured.Based on the results of the investigation, the white inner sheath was fractured into multiple pieces confirming the reported damage.However, the root cause of the issue was unable to be determined.Olympus will continue to monitor field performance for this device.

Brand Name
UROPASS AS 12/14FR X 38 CM 5/BX
Common Device Name
ACCESSORIES, CATHETER, G-U
Manufacturer (Section D)
GYRUS ACMI, INC
9600 louisiana ave n
brooklyn park MN 55445
Manufacturer Contact
brian motter
800 west park drive
westborough, MA 01581
4848965250
MDR Report Key14526934
Report Number3003790304-2022-00087
Device Sequence Number12309724
Product Code KNY
UDI-Device Identifier00821925035409
UDI-Public00821925035409
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
K051593
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 11/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number61238BX
Device Lot Number09E1700146
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/03/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/29/2022
Supplement Date Received by Manufacturer10/18/2022
Initial Report FDA Received Date05/27/2022
Supplement Report FDA Received Date11/15/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/01/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FLEXIBLE URF SCOPE
Patient SexUnknown